Alert archive / Virginia / Tornado Warnings in 2015
Tornado Warning 20, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Sep 12, 2015, 10:05 AM EDT for 4 counties in Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2015, 10:05 AM EDT (14:05 UTC)
- Expired
- Sep 12, 2015, 10:30 AM EDT
- In force
- 25 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Gloucester County, VA, King and Queen County, VA, Lancaster County, VA, Middlesex County, VA
The radar
The Norfolk radar (KAKQ), 84 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 2.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
378
WFUS51 KAKQ 121405
TORAKQ
VAC073-097-103-119-121430-
/O.NEW.KAKQ.TO.W.0020.150912T1405Z-150912T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1005 AM EDT SAT SEP 12 2015
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN LANCASTER COUNTY IN EASTERN VIRGINIA...
NORTHERN GLOUCESTER COUNTY IN SOUTHEASTERN VIRGINIA...
NORTHWESTERN MIDDLESEX COUNTY IN EASTERN VIRGINIA...
EAST CENTRAL KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
* UNTIL 1030 AM EDT
* AT 1005 AM EDT...DOPPLER RADAR INDICATED A POSSIBLE TORNADO. THIS
DANGEROUS STORM WAS LOCATED OVER SHACKLEFORDS...OR NEAR WEST
POINT...AND MOVING NORTHEAST AT 20 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
SALUDA AROUND 1025 AM EDT.
URBANNA AROUND 1030 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE WATER
VIEW...SAMOS...MILLENBECK...WARNER...SLABTOWN...REMLIK...CLANCIE...
MASCOT...BERTRAND AND SENORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3777 7659 3767 7648 3766 7651 3765 7650
3764 7650 3766 7654 3764 7657 3763 7657
3763 7656 3761 7653 3761 7643 3755 7672
3758 7677
TIME...MOT...LOC 1405Z 238DEG 19KT 3758 7673
$$
BROWNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Sep 12, 6:34 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 12, 6:34 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 634 AM EDT SAT SEP 12 2015 .SYNOPSIS... LOW PRESSURE TRACKS ACROSS THE LOCAL AREA TODAY...THEN A COLD FRONT CROSSES THE REGION BEHIND THE LOW TONIGHT. HIGH PRESSURE RETURNS LATE SUNDAY THROUGH EARLY NEXT WEEK...USHERING IN COOLER AND DRIER WEATHER. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... RAISED POPS MNLY W OF I95 CORRIDOR INTO MID/LT MRNG FOR AREA OF SHRAS/TSTMS TRACKING NE. PREVIOUS DISCUSSION: DEEP/ANOMALOUS UPR LVL TROUGH TO TRACK THROUGH THE GREAT LAKES/OH VALLEY TDA. SFC LO PRES IS FOUND JUST W OF THE FA...W/ REMNANT SFC BNDRY BEGINNING TO PULL BACK N INTO THE FA FM NC. SCT SHRAS/ISOLD TSTMS FOUND W OF THE I 95 CORRIDOR TO WRN VA...MOVING NE. LTL OR NO PCPN IS DETECTED ELSW ATTM. BNDRY CONTS TO PULL BACK NNE THIS MRNG W/ PTNTL ISOLD/SCT PCPN AND INCRSG CLDS. THE SFC LO PRES POISED TO TRACK ENE TO NR THE NJ CST BY THIS EVE AS CDFNT FM THE W ENTERS THE FA. AFT XPCD BREAK IN PCPN MID/LT MRNG INTO EARLY AFTN...ADDITIONAL SHRAS/TSTMS XPCD TO DEVELOP DURING THE AFTN...CONTG INTO THIS EVE. MDLS SHOW A PSBL SPLIT IN COVERAGE OF PCPN THROUGH HEART OF FA. OTRW...VRB CLDS AND WILL CONT TO CARRY POPS 40-60% THOUGH...AND CONT MENTION OF LOCALLY HEAVY RAIN/GUSTY WNDS FM ANY STMS IN HWO. HI TEMPS FM THE L80S NW TO THE M/U80S SE. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... SFC COLD FRONT REACHES THE COAST TNGT...BUT IS SLOW TO EXIT TO THE E INTO MID/EARLY AFTN SUN AS THE STRONG UPR LVL TROUGH CROSSES THE REGION. THE RESULT WILL BE CONTINUED UNSETTLED CONDITIONS. BULK OF PCPN SHOULD BE EXITING TNGT...W/ ONLY MNLY ISOLD PCPN PSBL DURING SUN (ALONG W/ VRL CLDS). LO TEMPS TNGT FM THE U50S-L60S WELL INLAND TO THE U60S NR THE CST. HI TEMPS SUN FM THE L-M70S NW TO THE U70S-NR 80F SE. BY MONDAY...THE UPR LVL LOW WILL HAVE LIFTED WELL NE INTO NEW ENG...ALLOWING CANADIAN SFC HI PRES TO BUILD ACRS THE LOCAL AREA FM THE W. MON IS SHAPING UP TO BE A BEAUTIFUL DAY WITH PLENTY OF SUNSHINE...LOW HUMIDITY...AND HI TEMPS RANGING THROUGH THE 70S. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... VERY LITTLE CHANGE IN FORECAST RATIONALE FOR NEXT WEEK. UPPER TROUGH EJECTS INTO NEW ENGLAND TO BEGIN THE FORECAST PERIOD, REPLACED BY EVENTUAL REBUILDING OF SUBTROPICAL RIDGE BY LATE WEEK. AT THE SURFACE, COOL/DRY 1020+MB SURFACE HIGH PRESSURE BUILDS OVER THE REGION FROM THE OH/TN VLYS MON/TUE, SLIDING IN PLACE OVER THE NORTHERN MID-ATLANTIC/NEW ENGLAND AND RIDGING DOWN THE EAST COAST FOR THE MID TO LATE WEEK PERIOD. THIS FEATURE WILL BRING A PERIOD OF PLEASANT AND AUTUMN-LIKE CONDITIONS FOR THE FIRST HALF OF NEXT WEEK. TEMPERATURES WILL BE COOLEST TO BEGIN THE PERIOD, WITH AN INCREMENTAL RAMP UP BACK TOWARD TYPICAL SEASONAL VALUES BY LATE IN THE WEEK. LOOK FOR DAYTIME HIGHS IN THE MID 70S TO LOW 80S TUESDAY AND WEDNESDAY, PUSHING INTO THE L/M 80S BY THU UNDER A MAINLY CLEAR/SUNNY SKY. EARLY MORNING LOWS WILL GENERALLY BE INTO THE 50S TO NEAR 60 TUESDAY MORNING (THOUGH SOME UPPER 40S POSSIBLE ACROSS OUR FAR NW PIEDMONT ZONES)...WITH TEMPS MODERATING BACK TOWARD THE U50S TO L60S FOR MID TO LATE WEEK. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... A WARM FRONT WILL LIFT NNE ACRS THE AREA THIS MORNG AND AFTN...THEN A COLD FRONT WILL PUSH INTO AND ACRS THE REGION THIS EVENG THRU SUN MORNG. SCTD SHOWERS AND TSTMS WILL BE POSSIBLE WITH THE WARM FRONT AND IN ADVANCE OF AND WITH THE COLD FRONT. FOR NOW...HAVE JUST MENTIONED SHOWERS IN THE FCST...BUT EXPECT THUNDER TO ACCOMPANY SOME OF THESE SHOWERS. CIGS SHOULD REMAIN ABOVE MVFR LEVELS...ALTHO A TEMPORARY DIP IN THE STRONGEST STORMS IS POSSIBLE. HI PRES BLDS INTO THE REGION LATER SUN THRU THE MIDDLE OF NEXT WEEK...WITH DRY WX/QUIET CONDS (EVENTUALLY COULD SEE SOME PATCHY EARLY AM FOG MON-WED). && .MARINE... A WARM FRONT WILL LIFT NNE ACRS THE WTRS THIS MORNG AND AFTN. SE OR S WINDS ARND 10 KT OR LESS EARLY THIS MORNG...WILL BECOME SSW 10 TO 20 KT ALL WTRS LATER THIS AFTN INTO EARLY TNGT IN ADVANCE OF COLD FRONT. EXPECT CONDITIONS TO REMAIN SUB-SCA THROUGH THIS PERIOD. WINDS TURN TO THE W-NW POST FRONTAL SUN MORNG. SOME SCA GUSTS ~20KT EXPECTED SUN AFTN AND EVENG...AS GRADIENT TIGHTENS A BIT SUN EVENG AHEAD OF ~1022MB HIGH THAT BLDS IN FM THE WNW. HAVE RAMPED UP WINDS SLIGHTLY BUT HAVE CAPPED THEM JUST BELOW SCA RANGE FOR NOW. AFTER WINDS DIMINISH SOME ON MON...EXPECT A SECONDARY COOL AIR SURGE MON NGT. MODEL GUIDANCE REMAINS A BIT UNIMPRESSED WITH BOTH THE INITIAL SURGE AND THE SECONDARY NOCTURNAL COOL AIR SURGE MON NGT. WIND SPEEDS WILL BE 10 KT OR LESS TUE THRU WED...AS HI PRES WILL BE RIGHT OVR THE MID ATLC REGION. EXPECT SEAS TO AVERAGE 2-3 FT THRU THE PERIOD...WITH 1-2 FT WAVES. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...ALB/JDM NEAR TERM...ALB/JDM SHORT TERM...ALB/JDM LONG TERM...MAM AVIATION...TMG MARINE...TMG
Hazardous weather outlook, Sep 12, 4:00 AM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 400 AM EDT SAT SEP 12 2015 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-130800- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY- SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-WESTERN LOUISA-EASTERN LOUISA- WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 400 AM EDT SAT SEP 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. GUSTY WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE FROM ANY STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 12, 8:11 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 811 AM EDT SAT SEP 12 2015 VAZ081>083-512-514-516-121245- NEW KENT-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-CHARLES CITY-PRINCE GEORGE-EASTERN HENRICO-EASTERN HANOVER- 811 AM EDT SAT SEP 12 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENRICO... SOUTHEASTERN CHESTERFIELD...WESTERN NEW KENT...NORTHERN CITY OF HOPEWELL...SOUTHEASTERN HANOVER...NORTHWESTERN CHARLES CITY AND NORTHERN CITY OF COLONIAL HEIGHTS COUNTIES... AT 810 AM EDT...A STRONG THUNDERSTORM WAS NEAR CHESTER...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM. UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... HOPEWELL AROUND 815 AM EDT. ROXBURY...ADKINS STORE...PROVIDENCE FORGE...BOTTOMS BRIDGE AND RUTHVILLE AROUND 840 AM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RICHMOND INTERNATIONAL...SANDYBOTTOM...ORAPAX FARMS...MEADOWVILLE...WRIGHTS CORNER...BROWNS CORNER...WESTWOOD...WAYSIDE...ROACHES CORNER AND VARINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3727 7741 3736 7749 3763 7718 3737 7696 TIME...MOT...LOC 1210Z 242DEG 21KT 3733 7738 BROWN
Special weather statement, Sep 12, 8:40 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
840 AM EDT SAT SEP 12 2015
VAZ082-083-090-516-518-121315-
NEW KENT-CHARLES CITY-JAMES CITY-EASTERN HENRICO-EASTERN KING
WILLIAM-
840 AM EDT SAT SEP 12 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENRICO...NEW
KENT...NORTHERN CHARLES CITY...NORTHWESTERN JAMES CITY AND SOUTH
CENTRAL KING WILLIAM COUNTIES...
AT 840 AM EDT...A STRONG THUNDERSTORM WAS NEAR JORDANS POINT...OR
NEAR ROXBURY...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
ROXBURY AND ADKINS STORE AROUND 855 AM EDT.
RUTHVILLE AROUND 900 AM EDT.
PROVIDENCE FORGE AROUND 905 AM EDT.
TALLEYSVILLE AROUND 910 AM EDT.
NEW KENT AROUND 915 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SANDYBOTTOM...KINGS
CORNER...SLATERVILLE...WRIGHTS CORNER...BROWNS CORNER...COLONIAL
DOWNS...WAYSIDE...CHICKAHOMINY SHORE...ROACHES CORNER AND
MOUNTCASTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3740 7679 3734 7724 3736 7725 3738 7725
3738 7726 3743 7728 3763 7701
TIME...MOT...LOC 1240Z 242DEG 19KT 3739 7722
BROWNSpecial weather statement, Sep 12, 8:45 AM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
845 AM EDT SAT SEP 12 2015
VAZ064-085-517>522-121330-
WESTERN ESSEX-CAROLINE-WESTERN ESSEX-EASTERN KING AND QUEEN-WESTERN
KING AND QUEEN-WESTERN KING WILLIAM-EASTERN KING WILLIAM-EASTERN
ESSEX-MIDDLESEX-EASTERN ESSEX-
845 AM EDT SAT SEP 12 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESSEX...SOUTHEASTERN
CAROLINE...NORTHWESTERN KING WILLIAM...NORTHWESTERN MIDDLESEX AND
NORTHERN KING AND QUEEN COUNTIES...
AT 844 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR NEWTOWN TO AYLETT TO NEAR MANQUIN...AND MOVING EAST...NORTHEAST
AT 35 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
SAINT STEPHENS CHURCH AROUND 850 AM EDT.
KING WILLIAM AROUND 855 AM EDT.
CHAMPLAIN...MILLERS TAVERN AND STEVENSVILLE AROUND 905 AM EDT.
TAPPAHANNOCK...DUNNSVILLE AND CENTER CROSS AROUND 915 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE UPSHAW...ELEVON...
POLLARDS CORNER...DUANE FORK...RUMFORD...MONTAGUE...TURPIN...
EPWORTH...HENLEY FORK AND HOWERTONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3799 7691 3798 7687 3793 7685 3790 7678
3783 7673 3780 7669 3772 7670 3765 7711
3766 7711 3767 7715 3766 7715 3766 7719
3768 7718 3769 7720 3769 7722 3777 7722
3792 7727 3807 7693
TIME...MOT...LOC 1244Z 256DEG 31KT 3792 7720 3779 7713 3767 7715
BROWNSpecial weather statement, Sep 12, 9:22 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
922 AM EDT SAT SEP 12 2015
VAZ083-518-520-121400-
NEW KENT-EASTERN KING AND QUEEN-EASTERN KING WILLIAM-
922 AM EDT SAT SEP 12 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEW KENT...
SOUTHEASTERN KING WILLIAM AND SOUTHEASTERN KING AND QUEEN COUNTIES...
AT 921 AM EDT...A STRONG THUNDERSTORM WAS OVER NEW KENT...MOVING
EAST...NORTHEAST AT 20 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
BARHAMSVILLE AROUND 940 AM EDT.
WEST POINT AROUND 955 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HOLLY FORKS...
MATTAPONI...ELTHAM...SLATERVILLE...PLUM POINT AND ROMANCOKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3758 7675 3746 7671 3746 7674 3747 7674
3746 7676 3744 7700 3748 7703 3763 7684
TIME...MOT...LOC 1321Z 250DEG 17KT 3749 7698
BROWNSpecial weather statement, Sep 12, 9:29 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
929 AM EDT SAT SEP 12 2015
VAZ075>077-521-522-121415-
WESTERN ESSEX-RICHMOND-WESTMORELAND-RICHMOND-WESTERN
ESSEX-NORTHUMBERLAND-WESTMORELAND-NORTHUMBERLAND-EASTERN
ESSEX-EASTERN ESSEX-
929 AM EDT SAT SEP 12 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RICHMOND...ESSEX...
SOUTHEASTERN WESTMORELAND AND NORTHWESTERN NORTHUMBERLAND COUNTIES...
AT 928 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEWLAND TO NEAR DUNNSVILLE TO NEAR CENTER CROSS...AND MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
WARSAW AND MONTROSS AROUND 940 AM EDT.
SHARPS AND HAYNESVILLE AROUND 950 AM EDT.
CALLAO...ROBLEY...FARNHAM AND HAGUE AROUND 1000 AM EDT.
COLES POINT AND KINSALE AROUND 1005 AM EDT.
HEATHSVILLE AND LEWISETTA AROUND 1015 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TEMPLEMAN...LARA...
DOWNING...PINEY GROVE...VILLAGE...LYELLS...GIBEON...THREEWAY...HULL
NECK AND EMMERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3815 7661 3811 7660 3807 7653 3803 7651
3802 7647 3797 7641 3795 7635 3786 7635
3786 7637 3787 7638 3788 7641 3787 7643
3785 7643 3780 7694 3781 7695 3788 7694
3800 7699 3817 7675
TIME...MOT...LOC 1328Z 241DEG 22KT 3804 7688 3791 7681 3779 7683
BROWNSpecial weather statement, Sep 12, 9:57 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
957 AM EDT SAT SEP 12 2015
VAZ084-085-518-520-121430-
EASTERN KING AND QUEEN-MIDDLESEX-GLOUCESTER-EASTERN KING
WILLIAM-MIDDLESEX-
957 AM EDT SAT SEP 12 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GLOUCESTER...
WESTERN MIDDLESEX...SOUTHEASTERN KING WILLIAM AND SOUTHEASTERN KING
AND QUEEN COUNTIES...
AT 956 AM EDT...A STRONG THUNDERSTORM WAS OVER WEST POINT...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
GLENNS AROUND 1015 AM EDT.
SALUDA AND CHURCH VIEW AROUND 1020 AM EDT.
URBANNA AROUND 1025 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HARMONY VILLAGE...
HEALYS...WATER VIEW...VELMA...MATTAPONI...WARNER...ROMANCOKE...
SAMOS...NESTING AND REMLIK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
&&
LAT...LON 3774 7659 3769 7656 3766 7655 3765 7657
3763 7657 3763 7656 3761 7653 3761 7646
3760 7646 3761 7644 3761 7643 3760 7644
3759 7642 3750 7678 3758 7685 3776 7662
TIME...MOT...LOC 1356Z 237DEG 21KT 3756 7677
BROWNThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 4:41 AM EDT | Special Weather Statement | AKQ | Amelia | 49 min |
| Sep 12, 5:28 AM EDT | Special Weather Statement | AKQ | Lunenburg | 32 min |
| Sep 12, 6:06 AM EDT | Special Weather Statement | AKQ | Lunenburg | 24 min |
| Sep 12, 6:09 AM EDT | Special Weather Statement | AKQ | Lunenburg, Nottoway | 36 min |
| Sep 12, 6:25 AM EDT | Special Weather Statement | AKQ | Goochland, Hanover, Powhatan | 65 min |
| Sep 12, 6:55 AM EDT | Special Weather Statement | AKQ | Dinwiddie | 35 min |
| Sep 12, 7:28 AM EDT | Special Weather Statement | AKQ | Chesterfield, City of Colonial Heights, City of Hopewell | 47 min |
| Sep 12, 7:37 AM EDT | Special Weather Statement | AKQ | Hanover, King William | 23 min |
| Sep 12, 7:59 AM EDT | Special Marine Warning | AKQ | 46 min | |
| Sep 12, 8:05 AM EDT | Special Weather Statement | AKQ | Caroline, Hanover | 40 min |
| Sep 12, 8:11 AM EDT | Special Weather Statement | AKQ | Charles City, Henrico | 34 min |
| Sep 12, 8:40 AM EDT | Special Marine Warning | AKQ | 35 min | |
| Sep 12, 8:40 AM EDT | Special Weather Statement | AKQ | New Kent | 35 min |
| Sep 12, 8:45 AM EDT | Special Weather Statement | AKQ | Essex, King and Queen, King William | 45 min |
| Sep 12, 9:12 AM EDT | Special Marine Warning | AKQ | 48 min | |
| Sep 12, 9:22 AM EDT | Special Weather Statement | AKQ | New Kent | 38 min |
| Sep 12, 9:29 AM EDT | Special Weather Statement | AKQ | Essex, Richmond, Westmoreland | 46 min |
| Sep 12, 9:30 AM EDT | Special Marine Warning | AKQ | 90 min | |
| Sep 12, 9:57 AM EDT | Special Weather Statement | AKQ | Middlesex | 33 min |
| Sep 12, 10:26 AM EDT | Tornado Warning | AKQ | Lancaster, Middlesex, Northumberland | 34 min |
| Sep 12, 10:27 AM EDT | Special Weather Statement | AKQ | Richmond | 33 min |
| Sep 12, 11:03 AM EDT | Special Weather Statement | AKQ | Lancaster | 57 min |
| Sep 12, 2:13 PM EDT | Special Marine Warning | AKQ | 92 min | |
| Sep 12, 2:38 PM EDT | Special Marine Warning | AKQ | 37 min | |
| Sep 12, 3:17 PM EDT | Special Marine Warning | AKQ | 43 min | |
| Sep 12, 3:33 PM EDT | Special Weather Statement | AKQ | Greensville, James City, Southampton, Surry, Sussex, City of Emporia | 27 min |
| Sep 12, 3:38 PM EDT | Special Marine Warning | AKQ | 37 min | |
| Sep 12, 4:40 PM EDT | Special Weather Statement | AKQ | Accomack | 35 min |
| Sep 12, 5:21 PM EDT | Special Marine Warning | AKQ | 24 min | |
| Sep 12, 5:22 PM EDT | Special Marine Warning | AKQ | 23 min | |
| Sep 12, 5:23 PM EDT | Areal Flood Advisory | AKQ | Accomack | 3 hr |
| Sep 12, 5:26 PM EDT | Special Weather Statement | AKQ | Northampton | 64 min |
| Sep 12, 6:01 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 59 min |
| Sep 12, 6:05 PM EDT | Special Marine Warning | AKQ | 40 min |
Nearby
Tornado Warnings in Virginia, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.